Topological Methods in Nonlinear Analysis

Mass minimizers and concentration for nonlinear Choquard equations in $\mathbb R^N$

Hongyu Ye

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

In this paper, we study the existence of minimizers to the following functional related to the nonlinear Choquard equation: $$ E(u)=\frac{1}{2}\int_{\mathbb R^N}|\nabla u|^2+\frac{1}{2}\int_{\mathbb R^N}V(x)|u|^2 -\frac{1}{2p}\int_{\mathbb R^N}(I_\alpha*|u|^p)|u|^p $$ on $\widetilde{S}(c)=\{u\in H^1(\mathbb R^N)\mid \int_{\mathbb R^N}V(x)|u|^2< +\infty, \, |u|_2=c,\, c> 0\}$, where $N\geq 1$, $\alpha\in(0,N)$, $({N+\alpha})/{N}\leq p< (N+\alpha)/(N-2)_+$ and $I_\alpha\colon \mathbb R^N\rightarrow\mathbb R$ is the Riesz potential. We present sharp existence results for $E(u)$ constrained on $\widetilde{S}(c)$ when $V(x)\equiv0$ for all $(N+\alpha)/N\leq p< (N+\alpha)/(N-2)_+$. For the mass critical case $p=(N+\alpha+2)/N$, we show that if $0\leq V\in L_{\rm loc}^{\infty}(\mathbb R^N)$ and $\lim\limits_{|x|\rightarrow+\infty}V(x)=+\infty$, then mass minimizers exist only if $0< c< c_*=|Q|_2$ and concentrate at the flattest minimum of $V$ as $c$ approaches $c_*$ from below, where $Q$ is a groundstate solution of $-\Delta u+u=(I_\alpha*|u|^{(N+\alpha+2)/N})|u|^{(N+\alpha+2)/N-2}u$ in $\mathbb R^N$.

Article information

Source
Topol. Methods Nonlinear Anal., Volume 48, Number 2 (2016), 393-417.

Dates
First available in Project Euclid: 21 December 2016

Permanent link to this document
https://projecteuclid.org/euclid.tmna/1482289221

Digital Object Identifier
doi:10.12775/TMNA.2016.066

Mathematical Reviews number (MathSciNet)
MR3642765

Zentralblatt MATH identifier
1371.35115

Citation

Ye, Hongyu. Mass minimizers and concentration for nonlinear Choquard equations in $\mathbb R^N$. Topol. Methods Nonlinear Anal. 48 (2016), no. 2, 393--417. doi:10.12775/TMNA.2016.066. https://projecteuclid.org/euclid.tmna/1482289221


Export citation

References

  • R.A. Adams and J.J. Fournier, Sobolev spaces, $2^{nd}$ ed., Academic Press (2003).
  • J. Bellazzini, R.L. Frank and N. Visciglia, Maximizers for Gagliardo–Nirenberg inequalities and related non-local problems, Math. Ann. 360 (2014), no. 3–4, 653- -673, DOI: 10.1007/s00208-014-1046-2.MR3273640.
  • D.M. Cao and Q. Guo, Divergent solutions to the \rom5D Hartree equations, Colloq. Math. 125 (2) (2011), 255–287.
  • S. Cingolani, S. Secchi and M. Squassina, Semi-classical limit for Schödinger equations with magnetic field and Hartree-type nonlinearities, Proc. Roy. Soc. Edinburgh Sect. A 140 (5) (2010), 973–1009.
  • P. Choquard, J. Stubbe and M. Vuffray, Stationary solutions of the Schrödinger–Newton model – an ODE approach, Differential Integral Equations 21 (2008), no. 7–8, 665–679.
  • Y.B. Deng, Y.J. Guo and L. Lu, On the collapse and concentration of Bose–Einstein condensates with inhomogeneous attractive interactions, Calc. Var. Partial Differential Equations, DOI: 10.1007/s00526-014-0779-9.
  • H. Genev and G. Venkov, Soliton and blow-up solutions to the time-dependent Schrödinger–Hartree equation, Discrete Contin. Dyn. Syst. Ser. S 5 (2012), no. 5, 903–923.
  • Y.J. Guo and R. Seiringer, On the mass concentration for Bose–Einstein condensates with attractive interactions, Lett. Math. Phys. 104 (2014), 141–156.
  • Y.J. Guo, X.Y. Zeng and H.S. Zhou, Energy estimates and symmetry breaking in attractive Bose–Einstein condensates with ring-shaped potentials, Ann. Inst. H. Poincaré Anal. Non Linéaire (2015), http://dx.doi.org/10.1016/j.anihpc.2015.01.005.
  • Y.J. Guo, Z.Q. Wang, X.Y. Zeng and H.S. Zhou, Properties of ground states of attractive Gross–Pitaevskiĭ equations with multi-well potentials, arXiv: 1502.01839v1.
  • J. Krieger, E. Lenzmann and P. Raphaël, On stability of pseudo-conformal blowup for $L^2$-critical Hartree NLS, Ann. H. Poincaré 10 (6) (2009), 1159–1205.
  • G.B. Li and H.-Y. Ye, The existence of positive solutions with prescribed $L^2$-norm for nonlinear Choquard equations, J. Math. Phys. 55 (2014), 121501; DOI: 10.1063/1.4902386.
  • M. Li and Z. Lin, Classification of positive solitary solutions of the nonlinear Choquard equation, Arch. Ration. Mech. Anal. 195 (2010), no. 2, 455–467.
  • E.H. Lieb, Existence and uniqueness of the minimizing solution of Choquard's nonlinear equation, Studies in Appl. Math. 57 (1977), no. 2, 93–105.
  • ––––, Sharp constants in the Hardy–Littlewood–Sobolev and related inequalities, Ann. Math. 118 (2) (1983), no. 2, 349–374.
  • E.H. Lieb and B. Simon, The Hartree–Fock theory for Coulomb systems, Commun. Math. Phys. 53 (1977), 185–194.
  • P.L. Lions, The Choquard equation and related questions, Nonlinear Anal. 4 (1980), no. 6, 1063–1072.
  • ––––, The concentration-compactness principle in the Calculus of Variations. The locally compact case, Part I.,Ann. Inst. H. Poincaré Anal Non Linéaire 2 (1984), 109–145.
  • M. Maeda, On the symmetry of the ground states of nonlinear Schrödinger equation with potential, Adv. Nonlinear Stud. 10 (2010), 895–925.
  • G.P. Menzala, On regular solutions of a nonlinear equation of Choquard's type, Proc. Roy. Soc. Edinburgh Sect. A 86 (1980), no. 3-4, 291–301.
  • V. Moroz, R. Penrose and P. Tod, Spherically-symmetric solutions of the Schrödinger–Newton equations, Classical Quantum Gravity 15 (1998), no. 9, 2733–2742.
  • V. Moroz and J.V. Schaftingen, Groundstates of nonlinear Choquard equations: existence, qualitative properties and decay asymptotics, J. Funct. Anal. 265 (2013), 153–184.
  • ––––, Existence of groundstates for a class of nonlinear Choquard equations, Trans. Amer. Math. Soc. to appear, arXiv: 1212.2027.
  • ––––, Semi-classical states for the Choquard equation, Calc. Var. Partial Differential Equations 52 (2015), 199–235.
  • S. Pekar, Untersuchung über die Elektronentheorie der Kristalle, Akademie Verlag, Berlin, 1954.
  • M. Riesz, L'intégrale de Riemann–Liouville et le prodlème de Cauchy, Acta Math. 81 (1949), 1–223.
  • P. Tod and I.M. Moroz, An analytical approach to the Schrödinger–Newton equations, Nonlinearity 12 (1999), no. 2, 201–216.
  • M.I. Weinstein, Nonlinear Schrödinger equations and sharp interpolation estimates, Commun. Math. Phys. 87 (1983), 567–576.
  • M. Willem, Minimax Theorems, Progress in Nonlinear Differential Equations and their Applications, vol. 24, Birkhäuser Boston, Inc., Boston, MA, 1996.